Diffraction by a Two-Dimensional Traction-Free Elastic Wedge

TitleDiffraction by a Two-Dimensional Traction-Free Elastic Wedge
Publication TypeJournal Article
Year of Publication2010
AuthorsGautesen AK, Fradkin LJ
Journal TitleSIAM Journal on Applied Mathematics
Volume70
Pages3065-3085
Date Published10
ISBN Number0036-1399
Accession NumberISI:000285548900013
Keywordsangle, diffraction, elastic wedge, fourier transform, quarter space, rayleigh-wave scattering, semianalytical approach, sommerfeld integral
Abstract

This paper addresses the canonical two-dimensional problem of diffraction of the elastic plane wave by a traction-free straight-edged wedge made of an isotropic solid. Its solution can be used in applications to model diffraction from curved surface-breaking cracks with a curvature that is small compared to a wavelength. We use the Fourier transform to obtain a semianalytical solution, conduct internal checks, crossvalidate the code based on this scheme with the one based on the Sommerfeld integral, and describe experimental validation of the codes. Finally, we draw attention to high sensitivity of the backscatter diffraction coefficients to the Poisson ratio.

URL<Go to ISI>://000285548900013http://scitation.aip.org/getpdf/servlet/GetPDFServlet?filetype=pdf&id=SMJMAP000070000008003065000001&idtype=cvips&prog=normal
DOI10.1137/080740684
Alternate JournalSiam J Appl Math